Thunderstorm Wind, Erie
- When
- April 1, 2:42 AM EST
- Where
- Erie County, Erie
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.120, -80.080
Numerous trees downed in Erie.
A surface low moved east-northeastward from southern Lake Michigan to Lake Ontario during the morning through early afternoon of April 1st. Simultaneously, the low's trailing cold front moved from the southwestern Great Lakes and Middle MS Valley toward central NY and the Upper OH Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A surface low moved east-northeastward from southern Lake Michigan to Lake Ontario during the morning through early afternoon of April 1st. Simultaneously, the low's trailing cold front moved from the southwestern Great Lakes and Middle MS Valley toward central NY and the Upper OH Valley. Scattered multicell showers and thunderstorms persisted generally northeastward and eastward ahead of, along, and just behind the surface cold front during the wee hours of the 1st and again during the early afternoon of the 1st. These showers and storms encountered moderate to strong effective bulk shear, weak DCAPE, and weak MUCAPE that increased somewhat and transitioned from elevated to surface-based by late morning as the boundary layer destabilized via daytime heating. Despite the marginally-favorable thermodynamic environment, showers and storms generated sporadic damaging convective gusts during the wee hours of the 1st and again during the early afternoon of the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 1, 1:35 AM EST, 1 hour 7 minutes earlier.
Area Forecast Discussion
National Weather Service Cleveland OH
235 AM EDT Sat Apr 1 2023
.SYNOPSIS...
Low pressure moves into Michigan tonight with a cold front
moving west to east across the area. A secondary cold front
crosses the region Saturday. High pressure builds in by Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Only minor changes have been made to the previous forecast. Will
continue to monitor the severe potential as the cold front
moves across Indiana through midnight. Strong low level jet is
already feeding some elevated convection that is moving into
southern Michigan. The toledo area has the best chance to be
impacted with a passing stronger thunderstorm through 10 pm.
Previous Discussion...
A busy near term forecast period with multiple rounds of
convection, synoptic high wind potential, and eventually a few
snow flakes to contend with. Rainfall may cause river rises, but
outside of a very prone point or two (such as Eagle Creek in
Trumbull County or Killbuck Creek in Wayne/Holmes Counties) we
aren't expecting notable water issues.
TONIGHT:
Impactful Weather Potential:
A batch of showers and embedded thunder is expected to take
shape this evening. A weakening line of thunderstorms along or
just ahead of a cold front is expected to move into our area
from the west after 11 PM, bringing a risk for severe weather.
Incredible wind fields just above the surface will allow these
thunderstorms to maintain a risk for strong to damaging winds as
they move in, though gradual weakening is expected with time
leading to a reduction in severe potential from west to east.
Winds may briefly gust over 45 mph for an hour or two just ahead
of the frontal line of showers and thunderstorms.
Details:
First batch of showers will continue to gradually exit into the
early evening. Another batch of showers and some embedded
thunder is expected to develop and quickly lift northeast across
our area this evening on the nose of an intensifying low-level
jet. This activity is not expected to be severe.
Severe convection is taking shape over the upper Mississippi
Valley this afternoon along and just ahead of the advancing cold
front and will quickly sweep towards our area by the overnight
hours. The cold front is expected to sweep through our area
between 12 and 5 AM, with a line showers and storms along or
immediately ahead of the front. This convection will be
weakening as it pushes into and then across our area because it
will outrun the bulk of the instability and the best upper-level
support. However, hi-res and mesoscale models maintain a narrow
ribbon of 50-100 J/KG of 0-3km CAPE as far east as I-77 to go
along with incredible wind shear beneath a 70-80 knot low-level
jet leading to 0-3km shear vectors of 50-60 knots. The
incredible wind fields and modest low-level CAPE may allow for a
damaging wind threat to persist into our area given an absence
of a strong low-level inversion. 0-3km CAPE and shear values are
too strong to rule out a low QLCS tornado threat persisting as
far east as the Findlay and Marion areas. However, at some
point the lack of instability and gradually cooler low-levels
as one moves farther east will cause the severe threat to become
more isolated with time and eventually end. The SPC has upgraded
locations from Findlay to Marion points southwest to an Enhanced
Risk (level 3/5) for primarily damaging winds, and this is where
the highest confidence in potentially numerous damaging
thunderstorm wind gusts exists. A Slight Risk then extends as
far east as the I-77 corridor, dropping off a Marginal Risk to
the east for most of the rest of Northeast OH/extreme western
PA. Expect severe potential to gradually decrease east across
the Slight Risk area, with just a very uncertain/isolated risk
into the Marginal Risk.
While winds won't mix down well tonight, the incredibly strong
low-level jet may allow for an hour or two of gusts nearing or
reaching advisory criteria just ahead of the front and
associated line of showers/thunderstorms. Will let the
convective messaging drive the bus tonight as these winds would
occur immediately prior to any line of showers/thunderstorms.
Temperatures hold steady or even rise a few degrees tonight
ahead of the cold front, before sliding into the upper 40s/lower
50s behind the cold front late tonight.
SATURDAY:
Impactful Weather Potential:
Southwest winds will increase to 20-30 MPH with gusts to 50 MPH
area-wide through Saturday morning from west to east. This may
result in minor tree damage and scattered power outages. As a
secondary cold front pushes through between 10 AM and 4 PM a
line of low-topped showers and storms is expected to develop.
Some of these storms may also turn severe from far Northeast OH
into PA with pockets of damaging wind the main concern. Winds
quickly diminish late Saturday afternoon and evening.
Details:
Main potential for synoptic wind gusts will be within a couple
hours of the secondary cold frontal passage, as warming surface
temperatures beneath cold air advection aloft steepen low-level
lapse rates and deepen mixing depths. With 35-45 knots of wind
at 925mb and 45-55 knots of wind at 850mb am expecting
advisory-criteria gusts of up to 50 mph to mix down to the
surface. Main timeframe for winds is probably between about 9 AM
and 3 PM from west to east in conjunction with the secondary
cold frontal passage. Am getting unfriendly flashbacks to last
Saturday as model soundings depict very deep mixing into
stronger flow aloft where more heating occurs in the Mansfield-
Akron/Canton-Youngstown-Meadville corridor in our southeast
counties. For now, rolled with just a Wind Advisory everywhere,
but that trend will need to be watched as there's low (but not
zero) potential for a few gusts to 55 or 60 mph in our
southeastern counties. Winds quickly diminish late afternoon
and evening due to diminishing mixing heights and gradually
weakening flow aloft. Strong onshore winds may hang up a bit
longer along the eastern lakeshore into Saturday evening.
In terms of severe potential, good agreement that sufficient
heating will occur beneath cooling mid-levels for up to 500
J/KG of MLCAPE to develop east of I-77 in Northeast OH into
Northwest PA by midday. Outstanding forcing ahead of a closed
cold core 500mb low and vort max and along the quickly advancing
secondary cold front will combine with this modest instability
for storms to develop by the time the front reaches the I-77
corridor. Storms will then gain organization and intensity as
they track through our eastern counties. Expect initial cellular
activity to quickly grow into a broken line. With mean cloud-
layer flow of about 60 knots atop low-level inverted-v
soundings, any organized convection can easily bring severe
gusts in excess of 58 mph to the surface. With steep mid-level
lapse rates and low wet-bulb 0C heights don't want to rule out a
bit of hail with any initial cellular activity, but damaging
winds will quickly become the main risk as organization into
lines occurs. Any bowing segments could produce gusts of 60-75
MPH given the flow aloft. Abundant 0-3km CAPE (100-200 J/KG) and
shear (50 knots) could yield a QLCS tornado threat if any
robust bowing segments develop as well. The SPC has a Slight
Risk (risk level 2/5) from Ashtabula, Trumbull and Mahoning
Counties points east, with a small buffer of Marginal Risk
(level 1/5) to the west. A subtle slower trend has been noted
with the timing of the front and any thunderstorms on most
recent model runs...if this trend continues the severe threat
may begin a bit farther west than the current outlook depicts.
Main severe threat is between 12 PM and 3 or 4 PM before quickly
exiting to the east.
Highs will range from near 50 in Toledo to the lower 60s east of
I-77, with temperatures falling into the 40s in the afternoon
behind the secondary cold frontal passage.
SATURDAY EVENING/NIGHT:
Winds diminish and light wrap-around precip mixes with snow
before ending. Maybe a bit of lake enhancement contributing to
a dusting in the higher terrain of extreme NE Ohio or NW PA, but
otherwise no accums of any snow.
Lows will be in the upper 20s/lower 40s by early Sunday.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Sunday into Monday morning will feature a brief period of dry
weather as high pressure briefly builds over the CWA. By Monday
morning, low pressure over the Upper Great Lakes will lift a warm
front northeast across the local area. Still not totally confident
in the moisture behind the front, but there's at least a chance of
scattered showers and perhaps a few rumbles of thunder in the warm
sector behind the front. The low slides into southern Ontario and
Quebec by Monday night, pushing a cold front southeast across
northern OH and NW PA. PoPs increase further Monday evening, but
still some uncertainty in placement of the front and the resulting
precip; it's possible that the best precip chances remain just north
of the CWA over Lake Erie.
Temps warm through the short term period and expect highs in the mid
to upper 40s to lower 50s Sunday and the low to mid 60s on Monday.
Anticipate overnight lows in the mid to upper 30s to lower 40s
Sunday night. Temps may vary between southern and northern zones
Monday night; lows across the northern half of the CWA will likely
drop into the low to mid 40s, but locations in the south may remain
in the lower 50s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The aforementioned cold front will slow across the southern portion
or just south of the local area Tuesday with scattered showers
remaining possible near the front during the day Tuesday. By Tuesday
afternoon and Tuesday night, the front will lift back north as a
warm front as a potent low advances northeast from the central High
Plains into the Upper Midwest, pushing a cold front east towards the
CWA. Moisture deepens behind the warm front and ahead of the cold
front and a few models are hinting at potential for a brief period
of MUCAPE values as high as 500-1000 J/kg during the afternoon hours
both Tuesday and Wednesday, although the best instability will
likely remain to the west Tuesday. The best potential for more
organized thunderstorms and/or convective showers may not arrive
until wind shear increases ahead of and along the cold front
Wednesday. Will continue to keep an eye on the setup in the upcoming
days. Regardless, shower chances continue through Tuesday with the
highest PoPs of the period Tuesday night into Wednesday. Deep warm
air advection will result in breezy winds Tuesday night into
Wednesday.
The front will push east of the local area Wednesday night or early
Thursday morning and high pressure should build into the area
relatively quickly Thursday. As a result, showers quickly taper off
from west to east and dry weather will continue through the
remainder of the period.
Temps warm up quite a bit on Tuesday and highs will reach the mid
60s across NW PA and northern Ohio and the lower 70s along and south
of US-30. Tuesday night's lows will be well above normal and most
locations south of the lakeshore should remain in the upper 50s to
lower 60s. Temps warm even further with the deepening warm air
advection Wednesday and most locations across the CWA should break
70 degrees. A few spots in southern zones might even make a run for
the upper 70s. Temps cool behind the cold front and expect highs to
fall back into the 50s for the remainder of the week.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
The main threat over the next few hours is the squall line
moving across the area this morning. Wind gusts over 40 knots
and significant reduction in visibility and ceilings to MVFR and
IFR are expected immediately with the thunderstorms. Behind the
line, some residual ceilings exist but the trend will be to VFR
and clearing by daybreak. There will be a window during the
morning with VFR, clearing, and gusty winds before the next
round develops with the main cold front this afternoon. Have
timed in some more rain across the area on this afternoon and
have pinpointed the TS and strong wind window at several of the
TAF sites. Rain will linger for a bit behind the main storms and
there could even be a changeover to snow. There will be MVFR
with and behind the front and then an improvement to VFR late in
the period for some.
Outlook...Non-VFR possible in rain on Monday and Tuesday.
&&
.MARINE...
Southwest winds 15 to 25 knots continue through tonight and Small
Craft Advisories remain in effect. Winds quickly become a bit more
westerly and increase by mid to late morning Saturday as a cold
front crosses the lake. The forecast becomes a bit difficult
Saturday afternoon as winds sharply increase for a brief period.
While there's still decent potential for gales from Vermilion east
between about 16Z and 21Z Saturday, sustained winds will be
extremely marginal at 30 to 34 knots and the duration will only be
on the order of 2 to 4 hours in any given marine zone. Confidence
remains too low to upgrade the Gale Watch to a Gale Warning or
cancel the watch and extend the Small Craft Advisories at this time,
so will likely make a decision in an subsequent update once
confidence increases for either a cancellation or upgrade. Either
way, expect wind gusts as high as 45 knots in the eastern half of
the lake, so it won't exactly be a pleasant day to be out on the
lake.
Will need to keep an eye on the water level in the western basin,
but if gales do unfold, expect the most favorable southwest flow to
be too short-lived to warrant the issuance of a Low Water Advisory.
Winds in the western basin will likely be too low for any
significant impacts on water level anyway.
Winds become northwest and decrease to 20 to 25 knots Saturday
evening and expect Small Craft Advisories to persist east of The
Islands through early Sunday morning before winds diminish to 10 to
15 knots. Winds gradually shift to the southeast on Sunday and
expect southwest flow to develop Sunday night with winds increasing
slightly by Monday morning before becoming northeasterly by Tuesday.
The next good chance of a Small Craft Advisory will arrive Wednesday
as southerly flow deepens in response to strong warm air
advection.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory from 8 AM this morning to 4 PM EDT this
afternoon for OHZ003-006>010-017>020-027>031-036>038-047.
Wind Advisory from 10 AM this morning to 6 PM EDT this evening
for OHZ011-013-014-021>023-032-033.
Wind Advisory from 10 AM this morning to 9 PM EDT this evening
for OHZ012-089.
PA...Wind Advisory from 10 AM this morning to 6 PM EDT this evening
for PAZ002-003.
Wind Advisory from 10 AM this morning to 9 PM EDT this evening
for PAZ001.
MARINE...Small Craft Advisory until 2 AM EDT Sunday for LEZ142>144.
Small Craft Advisory until 8 AM EDT Sunday for LEZ145>147.
Small Craft Advisory until 6 AM EDT Sunday for LEZ148-149.
&&
SYNOPSIS...Sefcovic
NEAR TERM...MM/Sullivan
SHORT TERM...Maines
LONG TERM...Maines
AVIATION...Sefcovic
MARINE...MainesHazardous Weather Outlook National Weather Service Cleveland OH 339 PM EDT Fri Mar 31 2023 LEZ061-145>149-165>169-011945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 339 PM EDT Fri Mar 31 2023 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-011945- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 339 PM EDT Fri Mar 31 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong west-southwest winds will develop across the western portions of Lake Erie on Saturday behind a cold front. These winds could allow for water levels to dip below the critical mark for safe navigation for the western basin of Lake Erie. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-027-036-011945- Hancock-Wyandot-Marion- 339 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. A line of thunderstorms is expected to move in from the west ahead of a cold front overnight tonight. There is an Enhanced Risk for severe weather with this activity, with damaging wind gusts over 60 MPH the greatest severe weather concern. Timing will be between 11 PM and 3 AM. Wind gusts may exceed 45 mph for an hour or two before the arrival of these thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS when it is safe to do so. OHZ003-006>010-018>020-028>031-037-038-047-011945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Seneca-Huron-Medina-Crawford- Richland-Ashland-Wayne-Morrow-Holmes-Knox- 339 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms is expected to move in from the west ahead of a cold front overnight tonight. There is a Slight Risk for severe weather with this activity, with isolated damaging wind gusts to 60 MPH the main severe weather concern. Timing will be between 12 AM and 4 AM. Wind gusts may exceed 45 mph for an hour or two before the arrival of these thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS when it is safe to do so. OHZ011-021-011945- Cuyahoga-Summit- 339 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. A line of showers and thunderstorms is expected to move in from the west ahead of a cold front overnight tonight. There is a Slight Risk for severe weather with this activity, with isolated damaging wind gusts to 60 MPH the main severe weather concern. Timing will be between 1 AM and 4 AM. Wind gusts may exceed 45 mph for an hour or two before the arrival of these thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS when it is safe to do so. OHZ012-089-PAZ001-011945- Lake-Ashtabula Lakeshore-Northern Erie- 339 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A weakening line of showers and thunderstorms will move in from the west ahead of a cold front late tonight. There is a Marginal Risk for pockets of gusty winds with these thunderstorms. Timing will be between 1 and 5 AM. Brief wind gusts to 40 mph are possible outside of any showers and thunderstorms in this window as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Additional showers and thunderstorms will develop ahead of a cold front late Saturday morning into early Saturday afternoon. Some of these thunderstorms may turn severe, with damaging winds the primary severe risk with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-022-023-032-033-PAZ002-003-011945- Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning- Southern Erie-Crawford- 339 PM EDT Fri Mar 31 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A weakening line of showers and thunderstorms will move in from the west ahead of a cold front late tonight. There is a Marginal Risk for pockets of gusty winds with these thunderstorms. Timing will be between 1 and 5 AM. Brief wind gusts to 40 mph are possible outside of any showers and thunderstorms in this window as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Additional showers and thunderstorms will develop ahead of a cold front late Saturday morning into early Saturday afternoon. Some of these thunderstorms may turn severe, with damaging winds the primary severe risk with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
304 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM TSTM WND GST 2 SSE PARMA 41.35N 81.71W
04/01/2023 M62 MPH CUYAHOGA OH PUBLIC
WEATHER STATION IN SE PARMA REPORTED A 54 KT
THUNDERSTORM WIND GUST.
&&
SEFCOVICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
307 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM TSTM WND GST 2 SSE PARMA 41.35N 81.71W
04/01/2023 M62 MPH CUYAHOGA OH PUBLIC
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
SSE PARMA. WEATHER STATION IN SE PARMA
REPORTED A 54 KT THUNDERSTORM WIND GUST.
CORRECTED FOR TIME.
&&
SEFCOVICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG 1 NW WESTON 41.36N 83.81W
04/01/2023 WOOD OH 911 CALL CENTER
WOOD COUNTY SHERIFF DISPATCH REPORTS
MULTIPLE WIRES DOWN NEAR WESTON.
&&
SIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 3 NNE MAUMEE 41.61N 83.63W
04/01/2023 LUCAS OH 911 CALL CENTER
LUCAS COUNTY SHERIFF DISPATCH REPORTS
MULTIPLE TREES AND POWER LINES DOWN. REPORTS
THAT A TREE FELL ONTO A HOUSE NORTH OF
MAUMEE, OH.
&&
SISpecial Weather Statement
National Weather Service Cleveland OH
333 AM EDT Sat Apr 1 2023
OHZ033-010830-
Mahoning OH-
333 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Mahoning County
through 430 AM EDT...
At 333 AM EDT, Doppler radar was tracking a strong thunderstorm near
Alliance, or 12 miles southeast of Ravenna, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Alliance, Campbell,
Canfield, Sebring, Austintown, Struthers, Poland, Ellsworth, New
Middletown, Craig Beach, Lowellville, Beloit, North Jackson, Berlin
Center, Maple Ridge and Greenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 8109 4099 8100 4113 8099 4113 8052
4090 8052 4090 8082 4093 8083 4093 8089
4090 8090 4091 8109
TIME...MOT...LOC 0733Z 264DEG 45KT 4101 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GaruckasPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG FINDLAY 41.05N 83.65W
04/01/2023 HANCOCK OH PUBLIC
HANCOCK COUNTY SHERIFF DISPATCH REPORTS
MULTIPLE TREES AND POWER LINES DOWN.
&&
SIThe Buffalo radar (KBUF), 144 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
6 thunderstorm wind. Local standard time, as filed.
Numerous trees downed in Erie.
Large tree was downed onto parked car in Erie, near the zoo. Report did not state whether car was damaged.
Numerous trees downed in Meadville.
Peak gust of 58 mph from passing thunderstorm near US-19 and I-90 interchange in Erie area.
Meadville Airport ASOS recorded a peak gust of 58 mph from passing thunderstorm.
Two large trees downed in Guys Mills.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2023Every state in 2023This day in weather historyWarnings in Pennsylvania, April 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1091586, 1091588, 1091977, 1103942, 1103945, 1103943.